I have an urgent question, is it safe to have lidocaine infusion (for pain relief) when I have many heart arrhythmia problems? My cardiologist says no, but my pain dr. thinks it would be OK. I had previous severe heart reaction to the dental injection containing lidocaine in the past, so bad that my heart beat so fast I started blacking out and they had to immediately put me on oxygen. dentist & cardio said no lidocaine ever again, cardiologist said if it happened gain, my heart may not be able to handle it or recover from it. I have tachy., brady., PSVT, PACs, PVCs, SVEs (all previously diagnosed on holter monitors, etc.) I also have another problem that was never caught on the monitors since it didnt do it when I had monitors on - My heart also goes into episodes of very intense "quivering" rather than beating, those only last a few seconds, but they are the scariest! I am on toprol xl daily, 25 mg reduced from 50 mg (on that for many years) but recently reduced dosage because lately my blood pressure has been dropping very low and then going up high, back & forth daily. Heart problems run in both sides of my family. And with my sever heart sensitivities to lidocaine & other meds, I am extremely worried about getting the lidocaine IV infusion, I found in the lidocaine information that it also has heart risks even for people without heart problems. They have heart monitor on during infusion, but I am scared to take the chance, my pain doctor scheduled it anyway to be done this Fri. Does anyone know anything about the dangers of lidocaine infusion with heart arrhythmia problems? Any information would be much appreciated, I need to make a decision right away and don't know what to do. Thank you.
If your cardiologist says no, I would strongly consider following his advice. After all, he is the one who knows your heart condition.
Lidocaine has strong effects on the heart (it's an antiarrhythmic drug which also, like most antiarrhythmic drugs, may provoke arrhythmias). It can be used to relieve pain, actually through the same mechanisms.
If you had this reaction towards a local injection, I can't believe which effects you may have with an IV infusion.
However, I have one question. Dental lidocaine often contains adrenaline, to constrict blood vessels and keep the lidocaine from having systemic effects. Could it be that your reaction actually was towards adrenaline and not lidocaine? I don't know, but you should ask your cardiologist. Anyway, if he is against IV lidocaine and you had this reaction, I would not take the chance..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.